Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 31, 2021, 5:50 AM CDT for Doniphan County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 5:50 AM CDT (10:50 UTC)
- Expired
- Aug 31, 2021, 6:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.25 in
- Wind
- 40
County Doniphan County, KS
The radar
The Pleasant Hill radar (KEAX), 121 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1561 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701
WWUS83 KEAX 311050
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
550 AM CDT Tue Aug 31 2021
KSZ102-311130-
Doniphan KS-
550 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of southern Doniphan
County through 630 AM CDT...
At 550 AM CDT, Doppler radar was tracking a strong thunderstorm over
Denton, or 10 miles south of Highland, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wathena, Elwood, Troy, Denton, Doniphan, Severance, Leona, Bendena
and St. Joseph Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3981 9534 3976 9486 3974 9486 3972 9490
3974 9496 3973 9497 3969 9497 3967 9502
3962 9506 3962 9510 3963 9510 3965 9512
3965 9534
TIME...MOT...LOC 1050Z 282DEG 29KT 3972 9532
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
BTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 31, 3:53 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 31, 3:53 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 353 AM CDT Tue Aug 31 2021 .Discussion... Issued at 351 AM CDT TUE AUG 31 2021 At the time of writing this AFD, a line of storms is moving southward into our region. These storms are expected to continue moving south through the early morning hours encroaching upon the KC metro close to sunrise. The environment looks mildly unstable all the way to I-70. However, this instability is steadily stabilizing as the night goes on. This results in the storm complex gradually weakening as it approaches the interior of our CWA. Regardless, gusty winds, heavy rain, and some isolated hail are expected within this line. The complex appears to be following a midlevel moisture boundary which will steer the complex southeastward through the morning hours. The complex is expected to break apart later in the morning becoming more isolated for portions of central MO into the afternoon. Some residual thunderstorms may linger through the evening hours, but convection is expected to dissipate after sunset. Overnight Tuesday into Wednesday, a synoptic scale ridge builds across the central CONUS which will clear out the area bringing a few days of sunshine. The southerly push of warm air nudges temperatures back to the upper 80s and low 90s. However, guidance points toward a couple opportunities for precipitation which will keep temperatures from reaching uncomfortable levels. Models hint at a small low level convergence zone along the MO/KS state line that could trigger some isolated rainfall late Tuesday night into Wednesday morning. A higher chance for precipitation looks to be Friday evening as another front moves through the area. This front pushes storms through and decreases temperatures slightly keeping Labor Day Weekend looking quite pleasant. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1148 AM CDT MON AUG 30 2021 TAF period looks like it will be fairly quiet with light winds out of the southeast. There is an isolated chance for some shower and thunderstorms activity, but think that this will primarily impact central Missouri and not any of the TAF sites. Outside of that, a line of weakening storms is expected to move out of Nebraska into northwest Missouri. There is still some uncertainty with how far south storms will make it, but for now it looks like only STJ would be impacted. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Pesel Aviation...Cutter
Hazardous weather outlook, Aug 31, 4:41 AM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 441 AM CDT Tue Aug 31 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-010945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 441 AM CDT Tue Aug 31 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today, espeically along and north of I-70. A few of these storms may produce gusty winds and small hail. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorms are expected on Friday into Saturday. These storms are not expected to be severe. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 31, 1:50 AM CDT, 4 hours before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
150 AM CDT Tue Aug 31 2021
MOZ005>007-016-017-310730-
Putnam MO-Mercer MO-Adair MO-Harrison MO-Sullivan MO-
150 AM CDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of northwestern Adair,
Putnam, Mercer, northern Sullivan and northern Harrison Counties
through 230 AM CDT...
At 149 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Mount Ayr to 12 miles
northwest of Unionville. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Unionville, Princeton, Ridgeway, Mercer, Eagleville, Cainsville,
Lineville, Blythedale, Newtown, Pollock, Mount Moriah, Lucerne,
Harris, Powersville, Pleasanton, South Lineville, Modena, Mill Grove,
Hatfield and Lemons.
This includes Interstate 35 in Missouri between mile markers 97 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4037 9268 4034 9268 4034 9264 4030 9257
4027 9396 4057 9423 4059 9301
TIME...MOT...LOC 0649Z 316DEG 27KT 4060 9417 4062 9315
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BTSpecial weather statement, Aug 31, 3:06 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
306 AM CDT Tue Aug 31 2021
MOZ001-310845-
Atchison MO-
306 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of Atchison County
through 345 AM CDT...
At 306 AM CDT, Doppler radar was tracking a strong thunderstorm near
Nebraska City, or 24 miles northwest of Tarkio, moving southeast at
40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tarkio, Rock Port, Fairfax, Watson, Indian Cave State Park and Phelps
City.
This includes Interstate 29 between mile markers 100 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4058 9577 4058 9542 4027 9524 4026 9555
4030 9556 4032 9561 4031 9565 4032 9566
4034 9562 4041 9566 4046 9564 4046 9568
4048 9570 4054 9565 4056 9568 4052 9571
4052 9575
TIME...MOT...LOC 0806Z 327DEG 35KT 4066 9575
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BTSpecial weather statement, Aug 31, 3:47 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
347 AM CDT Tue Aug 31 2021
MOZ001>003-310930-
Atchison MO-Worth MO-Nodaway MO-
347 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of west central Worth,
Atchison and Nodaway Counties through 430 AM CDT...
At 347 AM CDT, Doppler radar was tracking a strong thunderstorm near
Burlington Junction, or 13 miles east of Tarkio, moving southeast at
35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Maryville, Tarkio, Rock Port, Fairfax, Burlington Junction, Hopkins,
Ravenwood, Skidmore, Conception Junction, Sheridan, Parnell,
Clearmont, Elmo, Pickering, Westboro, Watson, Clyde, Quitman, Phelps
City and Indian Cave State Park.
This includes Interstate 29 between mile markers 100 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4057 9462 4027 9460 4026 9555 4029 9555
4030 9558 4043 9565 4046 9564 4046 9567
4048 9569 4051 9569 4052 9566 4054 9565
4056 9568 4052 9571 4058 9575
TIME...MOT...LOC 0847Z 315DEG 31KT 4048 9513
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BTSpecial weather statement, Aug 31, 5:35 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
535 AM CDT Tue Aug 31 2021
KSZ102-MOZ011-311115-
Doniphan KS-Holt MO-
535 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of Doniphan and
southeastern Holt Counties through 615 AM CDT...
At 535 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Hiawatha, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wathena, Highland, Troy, Oregon, Forest City, White Cloud, Severance,
Leona, Iowa Point, Fanning and Bendena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9534 4000 9531 4001 9531 3997 9500
3990 9499 3989 9493 3988 9493 3986 9494
3983 9491 3979 9492 3978 9494 3974 9494
3973 9497 3970 9497 3977 9534
TIME...MOT...LOC 1035Z 282DEG 30KT 3993 9545
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BTSpecial weather statement, Aug 31, 5:50 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
550 AM CDT Tue Aug 31 2021
KSZ102-311130-
Doniphan KS-
550 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of southern Doniphan
County through 630 AM CDT...
At 550 AM CDT, Doppler radar was tracking a strong thunderstorm over
Denton, or 10 miles south of Highland, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wathena, Elwood, Troy, Denton, Doniphan, Severance, Leona, Bendena
and St. Joseph Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3981 9534 3976 9486 3974 9486 3972 9490
3974 9496 3973 9497 3969 9497 3967 9502
3962 9506 3962 9510 3963 9510 3965 9512
3965 9534
TIME...MOT...LOC 1050Z 282DEG 29KT 3972 9532
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BTThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 1:50 AM CDT | Special Weather Statement | EAX | Harrison, Mercer, Putnam | 40 min |
| Aug 31, 3:06 AM CDT | Special Weather Statement | EAX | Atchison | 39 min |
| Aug 31, 3:47 AM CDT | Special Weather Statement | EAX | Atchison, Nodaway | 43 min |
| Aug 31, 7:10 AM CDT | Special Weather Statement | EAX | Atchison | 35 min |
| Aug 31, 7:16 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 44 min |
| Aug 31, 8:01 AM CDT | Special Weather Statement | EAX | Holt | 29 min |
| Aug 31, 8:58 AM CDT | Special Weather Statement | EAX | Buchanan, Platte | 47 min |
| Aug 31, 9:26 AM CDT | Special Weather Statement | EAX | Clay, Jackson, Lafayette | 49 min |
| Aug 31, 5:35 AM CDT | Special Weather Statement | EAX | Doniphan | 40 min |
| Aug 31, 8:17 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 43 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.